TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Mathematical modeling of biological systems using differential equations

* , , , , , ,

* Corresponding author · click or hover a name for details

pp. 2945–2956Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2836XML
Received:
01 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2836
Pages:
2945–2956

Abstract

Nonlinear interactions and temporal evolution in a biological system can be mathematically modeled by differential equations and can be analysed quantitatively. Combining biologically relevant growth, mortality, resource limitation, interaction, regulation, equilibrium, stability and numerical solution mechanisms, this study suggests an integrated framework. The novelty is to combine the three elements of nonlinear biological dynamics, Jacobian-based stability assessment, and comparative numerical evaluation, in a coherent modeling framework. The Euler, Heun, Midpoint, third-order Runge–Kutta (RK3) and fourth-order Runge–Kutta (RK4) methods were compared at a step size of 0.10. The results show that RK4 gives the highest accuracy of 98.8%, with the lowest RMSE of 0.012, and the lowest absolute error of 0.009 when compared to Euler with 91.6% accuracy and RMSE of 0.084. RK3 achieved 97.5% accuracy with 0.025 RMSE. These results confirm numerical reliability for studying nonlinear dynamics, equilibrium behavior, stability and responses of systems as a function of their parameters.

Keywords

Subject Classifications

34A40

References

[1] G. Matyszczak, “Mathematical and computational models of biochemical reactions and cell signaling—From ordinary differential equations to machine learning,” International Journal of Molecular Sciences, vol. 27, no. 15, Art. no. 6839 (2026), doi: 10.3390/ijms27156839.

[2] P. Kraikivski, “Mathematical modeling in systems biology,” Entropy, vol. 25, no. 10, Art. no. 1380 (2023), doi: 10.3390/e25101380.

[3] A. Farea, O. Yli-Harja, and F. Emmert-Streib, “Using physics-informed neural networks for modeling biological and epidemiological dynamical systems,” Mathematics, vol. 13, no. 10, Art. no. 1664 (2025), doi: 10.3390/math13101664.

[4] H. C. E. Bendjellal, M. Belaidi, Z. Chikr Elmezouar, F. Alshahrani, A. Belgu erna, and H. Daoudi, “Conditional local existence and uniqueness for impulsive stochastic differential equations with state-dependent delay,” Mathematics, vol. 14, no. 17, Art. no. 3031 (2026), doi: 10.3390/math14173031.

[5] A. Lucido, O. Basallo, A. Marin-Sanguino, A. Eleiwa, E. S. Martinez, E. Vilapri nyo, A. Sorribas, and R. Alves, “Multiscale mathematical modeling in systems biology: A framework to boost plant synthetic biology,” Plants, vol. 14, no. 3, Art. no. 470 (2025), doi: 10.3390/plants14030470.

[6] T. Tanaka, “Discrete-time multiparameter fractional optimal stopping problems,” Journal of Information and Optimization Sciences, vol. 47, no. 4, pp. 1213–1221 (2026), doi: 10.47974/JIOS-1327.

[7] A. F. Villaverde, “Symmetries in dynamic models of biological systems: Mathematical foundations and implications,” Symmetry, vol. 14, no. 3, Art. no. 467 (2022), doi: 10.3390/sym14030467.

[8] M. Yavuz and I. Dassios, “Significance of mathematical modeling and control in real-world problems: New developments and applications,” Mathematical and Computational Applications, vol. 29, no. 5, Art. no. 82 (2024), doi: 10.3390/mca29050082.

[9] A. Cherraf, M. Li, A. Moulai-Khatir, and M. Hamidaoui, “Mathematical modeling of the tumor–immune system with time delay and diffusion,” Axioms, vol. 12, no. 2, Art. no. 184 (2023), doi: 10.3390/axioms12020184.

[10] T. Phan, S. M. Crook, A. H. Bryce, C. C. Maley, E. J. Kostelich, and Y. Kuang, “Review: Mathematical modeling of prostate cancer and clinical application,” Applied Sciences, vol. 10, no. 8, Art. no. 2721 (2020), doi: 10.3390/app10082721.

[11] A. F. Fareed and E. A. Mohamed, “A controlled Picard semi-analytical framework for nonlinear fractional stochastic differential equations with delay in biological and population models,” Mathematics, vol. 14, no. 16, Art. no. 2993 (2026), doi: 10.3390/math14162993.

[12] R. S. Kale, J. Hase, S. Deshmukh, S. N. Ajani, P. K. Agrawal, and C. S. Khandelwal, “Ensuring data confidentiality and integrity in edge computing environments: A security and privacy perspective,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 27, no. 2-A, pp. 421–430 (2024).

[13] M. Suresh, R. Samidurai, M. H. M. Tajudeen, M. T. Alharthi, I. M. Alsulami, and N. A. Alghamdi, “Finite-time global Mittag-Leffler projective synchronization of uncertain fractional-order delayed neural networks with heterogeneous fractional orders via integral sliding mode control,” Mathematics, vol. 14, no. 16, Art. no. 2987 (2026), doi: 10.3390/math14162987.

[14] E. Sebastian and R. C. Poonia, “Entropy diagnostics for cryptographic key material from random circuit sampling,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 29, no. 2-B, pp. 1023–1032 (2026), doi: 10.47974/JDMSC-2641.

Views: 7Downloads: 4Citations: 0